MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,3.5 MINI, 50MM; SCREW, FIXATION, BONE

ARTHREX, INC. COMPR FT SCRW,3.5 MINI, 50MM; SCREW, FIXATION, BONE
Model Number COMPR FT SCRW,3.5 MINI, 50MM
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that a 3.5 mini compression screw, ar-8760-50h, was being used in a medicarpal fracture repair.The surgeon began by drilling with a 2.7 drill and then inserting the screw with a ratcheting handle instead of on power.During advancement, the surgeon felt something slip and pulled the ratcheting handle and guidewire out of the joint and took an x-ray.With the x-ray, he saw that the screw had broken at about 1/4 of the way down, leaving 3/4 of the screw in the tunnel.The head of the screw was able to be backed out and the was able to acquire proper fixation with the portion that was left in the bone.The case was then completed without further incident.

Brand Name
COMPR FT SCRW,3.5 MINI, 50MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9081127
Report Number1220246-2019-01319
Device Sequence Number14349363
Product Code HWC
UDI-Device Identifier00888867303379
UDI-Public00888867303379
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K182361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW,3.5 MINI, 50MM
Device Catalogue NumberAR-8730-50H
Device Lot Number10282453
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2019
Initial Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight91